Alert archive / Arizona / Freeze Warnings in 2012
Freeze Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this freeze warning at Oct 26, 2012, 3:31 PM MST for Yavapai County, Arizona. It took effect at Oct 27, 2012, 12:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:31 PM MST (22:31 UTC)
- In effect from
- Oct 27, 2012, 12:00 AM MST
- Expired
- Oct 27, 2012, 8:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2924 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS75 KFGZ 262231 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 331 PM MST FRI OCT 26 2012 AZZ008-270630- /O.NEW.KFGZ.FZ.W.0004.121027T0700Z-121027T1500Z/ YAVAPAI COUNTY MOUNTAINS- INCLUDING THE CITY OF...PRESCOTT 331 PM MST FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SATURDAY. * IMPACTS...OVERNIGHT TEMPERATURES WILL DROP BELOW 32 DEGREES LATE TONIGHT THROUGH SATURDAY MORNING. TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
999 WWUS75 KFGZ 270440 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 PM MST FRI OCT 26 2012 AZZ008-271500- /O.CON.KFGZ.FZ.W.0004.121027T0700Z-121027T1500Z/ YAVAPAI COUNTY MOUNTAINS- INCLUDING THE CITY OF...PRESCOTT 940 PM MST FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * IMPACTS...OVERNIGHT TEMPERATURES WILL DROP BELOW 32 DEGREES LATE TONIGHT THROUGH SATURDAY MORNING. TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
717 WWUS75 KFGZ 271508 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 808 AM MST SAT OCT 27 2012 AZZ008-271615- /O.EXP.KFGZ.FZ.W.0004.000000T0000Z-121027T1500Z/ YAVAPAI COUNTY MOUNTAINS- INCLUDING THE CITY OF...PRESCOTT 808 AM MST SAT OCT 27 2012 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING HAS EXPIRED FOR THE YAVAPAI COUNTY MOUNTAINS AS TEMPERATURES HAVE ALREADY RISEN ABOVE 32 DEGREES. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Oct 26, 9:44 AM MST, 5 hours 47 minutes earlier.
Area forecast discussion, Oct 26, 9:44 AM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 944 AM MST FRI OCT 26 2012 .SYNOPSIS... .A LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN UNITED STATES WILL BRING COOL...DRY...AND BREEZY CONDITIONS TO NORTHERN ARIZONA TODAY. LESS WIND AND WARMER TEMPERATURES ARE IN STORE FROM THE WEEKEND THROUGH EARLY NEXT WEEK. && .DISCUSSION...VERY COLD OVERNIGHT LOWS EXPERIENCED THIS MORNING IN THE NORTHEAST CORNER OF THE STATE. LOWS IN THE 20S WERE SEEN THROUGH MUCH OF THE LITTLE CO RIVER VALLEY. BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH EARLY AFTERNOON WITH GUSTS OF 25 TO 30 MPH...ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. TEMPERATURES WILL RUN ABOUT 10 DEGREES BELOW NORMAL TODAY ESPECIALLY ALONG/NORTH OF THE RIM WITH LESSER COOLING TO THE SOUTH. CURRENT FORECAST IS IN GOOD SHAPE WITH NO UPDATES PLANNED. && .PREVIOUS DISCUSSION (230 AM MST)...THE BROAD LONG WAVE TROUGH THAT HAS AFFECTED THE WESTERN U.S. FOR THE PAST FEW DAYS IS FINALLY SHIFTING EASTWARD. ONE LAST PIECE OF ENERGY DIVING THROUGH THE BACK END OF THE TROUGH ACROSS COLORADO THIS MORNING HAS PUSHED A BACK-DOOR COLD FRONT SOUTHWESTWARD INTO ARIZONA. BREEZY NORTHEAST WINDS 15-25 MPH WITH SOME GUSTS OVER 30 MPH HAVE ALREADY DEVELOPED OVER AND JUST SOUTH OF THE HIGHER TERRAIN FEATURES AS SFC HIGH PRESSURE BUILDS IN...AND THIS WILL CONTINUE INTO EARLY AFTERNOON. THIS INCLUDES THE MOGOLLON RIM AND THE YAVAPAI CO MOUNTAINS. COOLER AIR WILL MOVE IN...WITH HIGHS RUNNING SEVERAL DEGREES LOWER THAN YESTERDAY. HIGHS WILL BE IN THE UPPER 40S INTO LOWS 50S FOR THE HIGHER TERRAIN FROM THE RIM NORTHWARD...WITH HIGHS IN THE LITTLE CO RIVER AND CHINLE VALLEYS BARELY REACHING 60 DEGREES. A FREEZE WARNING CONTINUES THROUGH 8 AM THIS MORNING FOR THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS. FOR SATURDAY MORNING...THE YAVAPAI COUNTY MTNS COULD SEE THEIR FIRST HARD FREEZE...INCLUDING THE PRESCOTT AREA...FREEZE WARNINGS MAY BE REQUIRED. RIDGING BUILDING OVER THE WEST COAST THIS WEEKEND WILL RESULT IN A MORE MILD NORTHWEST FLOW OVER THE REGION. WARMING TEMPERATURES ARE EXPECTED. ABOVE NORMAL TEMPS AND QUIET WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK AS THE RIDGE SLIDES ACROSS THE SOUTHWESTERN STATES. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS UNDER CLEAR SKIES FOR THE NEXT 24 HOURS. GUSTY NORTHEAST WINDS FROM 15 TO 25 KTS WILL PERSIST THROUGH 22Z-24Z TODAY ALONG THE HIGHER TERRAIN FROM THE KAIBAB PLATEAU SOUTHEASTWARD THROUGH THE MOGOLLON RIM. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && PUBLIC.........MCS/JJ AVIATION.......PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 26, 3:47 AM MST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 347 AM MST FRI OCT 26 2012 AZZ009-012>014-040-261500- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 347 AM MST FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA AND NORTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT MUCH COLDER TEMPERATURES ARE OCCURRING THIS MORNING...BRINGING THE FIRST HARD FREEZE OF THE SEASON TO PORTIONS OF NORTHEAST ARIZONA... INCLUDING WINSLOW...HOLBROOK AND SAINT JOHNS. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Arizona, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.